# SDR 2013FA0000557

- Difficulty date: September 25, 2013
- Submitted: September 25, 2013
- Operation: General aviation
- Aircraft: N2653G
- Make and model: Cessna 182B
- Aircraft serial: 51953
- Aircraft time: 3,988 hours
- Engine: Cont IO470R
- Engine time: 2,458 hours
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Nut
- Condition: Backed Out
- Location: Nlg
- Part time: 3,988 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN INVESTIGATION CONCERNING A NLG COLLAPSE, DISCOVERED THE LOWER STRUT SUPPORT BRACKET ONLY HAD 1 OF 2 BOLTS SECURING IT.  AFTER THE ACFT LANDED, THE BRACKET BROKE AWAY FROM THE NOSE GEAR.  AS THE ACFT TURNED ONTO THE TAXIWAY, LATERAL LOADS CAUSED THE UPPER SUPPORT MOUNT TO TEAR AWAY FROM THE FIREWALL, THUS CAUSING A PROPELLER GROUND STRIKE.  WHEN THE REMAINDER OF THE BRACKET WAS REMOVED FOR ANALYSIS, IT WAS NOTICED THE REMAINING BOLT SELF-LOCK LOCK NUT DID NOT HAVE ANY MECHANICAL RESISTANCE.  IT IS SURMISED THAT VIBRATION OVER TIME MAY HAVE CAUSED THE OTHER SELF-LOCKING NUT TO BACK OFF AND ULTIMATELY ALLOW THE BOLT TO FALL OUT.
